Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 26, 2000, 4:12 PM CST for Lincoln County, Pottawatomie County, Oklahoma. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 4:12 PM CST (22:12 UTC)
- Expired
- Mar 26, 2000, 5:00 PM CST
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, OK, Pottawatomie County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:20 PM CST | Hail 2 | Prague, OK | |
| Mar 26, 4:20 PM CST | Hail 1 | Little, OK | |
| Mar 26, 4:26 PM CST | Hail 1.5 | Prague, OK | |
| Mar 26, 4:30 PM CST | Hail 1.75 | Paden, OK | |
| Mar 26, 4:30 PM CST | Hail 1.25 | Little, OK | Hail was reported on Interstate 40. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 2:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 262214 SVROKC OKC081-125-133-262300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 412 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN CENTRAL OKLAHOMA NORTHEASTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA NORTHERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 500 PM CST * AT 412 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF PRAGUE...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE LITTLE AND PRAGUE HAIL UP TO THE SIZE OF BASEBALLS AND WIND GUSTS TO AT LEAST 70 MPH ARE LIKELY. =OTHER STRONG CELLS ARE LOCATED ACROSS CENTRAL LINCOLN COUNTY IN THE CHANDLER AREA MOVING EAST AT 30 MPH. LAT...LON 3557 9679 3539 9686 3523 9657 3546 9645 DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 26, 3:00 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CST SUN MAR 26 2000 RATHER COMPLEX SURFACE PATTERN ACROSS THE AREA THIS AFTERNOON. OUTFLOW BOUNDARY FROM EARLIER CONVECTION IN NORTHERN OKLAHOMA RUNS FROM NORTH CENTRAL OKLAHOMA... INTO NORTHERN PART OF OKC METRO AREA... AND THEN INTO EAST CENTRAL OKLAHOMA. WIND SHIFT ACROSS THE BOUNDARY HAS BECOME LESS DEFINED... ALTHOUGH ENHANCEMENT OF CU FIELD STILL EVIDENT NEAR THE BOUNDARY. EVEN THOUGH SURFACE WINDS HAVE BEEN SOUTHWEST ACROSS CENTRAL AND SOUTHWEST OKLAHOMA THROUGH THE AFTERNOON... SURFACE DEWPOINTS HAVE MIXED OUT VERY LITTLE... IMPLYING SOME DEPTH TO THE MOISTURE. LIFTED INDICES HAVE CLIMBED TO MINUS 10 OR MORE OVER PORTIONS OF CENTRAL OKLAHOMA. IF CONVECTION DOES OCCUR... DEVELOPMENT OF STORMS SHOULD BE FAIRLY RAPID. MEANWHILE... SURFACE TROUGH OVER WESTERN OKLAHOMA... WILL CONTINUE TO PROGRESS EAST AND INTERSECT THE REMNANTS OF THE OUTFLOW BOUNDARY. BELIEVE OPPORTUNITY FOR THUNDERSTORMS OVER CENTRAL AND NORTHERN OKLAHOMA WILL BE PRIMARILY THROUGH THE MID EVENING HOURS... LINGERING TO AROUND MIDNIGHT IN THE SOUTHEAST ZONES. MEANWHILE... COLD FRONT IN SOUTHERN KANSAS IS EXPECTED TO MOVE ACROSS THE AREA OVERNIGHT AS A STRONG UPPER WAVE DIGS INTO THE MIDWEST. THIS WILL KICK UP NORTHERLY WINDS TONIGHT... BEFORE THEY START TO DIMINISH BY MONDAY AFTERNOON. FEW CLOUDS EXPECTED WITH THE FRONT ACROSS WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS... WHILE CLOUDS OVER THE CENTRAL AND SOUTHEAST SECTIONS SHOULD BE GENERALLY GONE BY MONDAY MORNING. PROGRESSIVE UPPER TROUGH OFF THE BAJA COAST IS EXPECTED TO MOVE QUICKLY EAST... BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON TUESDAY. SERIES OF QUICK MOVING WAVES FOLLOWING BEHIND WILL MAINTAIN A THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS INTO THURSDAY. MILD TEMPERATURES TO CONTINUE INTO MID WEEK... BEFORE HIGHS COOL DOWN INTO THE 50S ON THURSDAY. PRELIM. NUMBERS... FCSTID = 32 OKC 48 70 45 71 / 30 0 0 40 HBR 46 72 46 73 / 0 0 0 30 SPS 51 74 49 80 / 0 0 0 30 GAG 40 70 43 70 / 0 0 0 30 PNC 45 68 44 70 / 30 0 0 40 DUA 51 72 45 74 / 30 0 0 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Mar 26, 12:30 PM CST, 3 hours 42 minutes before
OKZ004>048-050>052-TXZ083>090-262100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST SUN MAR 26 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT ACROSS PORTIONS OF CENTRAL OKLAHOMA. THE SLIGHT RISK AREA IS MAINLY EAST OF A LINE FROM MEDFORD TO KINGFISHER TO WAURIKA. DISCUSSION...A SURFACE TROUGH OF LOW PRESSURE IS MOVING INTO WESTERN OKLAHOMA AT MIDDAY. THIS TROUGH IS AHEAD OF A MORE SIGNIFICANT COLD FRONT WHICH WILL MOVE SOUTH FROM KANSAS AND SWEEP ACROSS OKLAHOMA TONIGHT. AHEAD OF THE SURFACE TROUGH...SOUTH TO SOUTHWEST WINDS AND DEWPOINTS INTO THE LOWER AND MIDDLE 60S ARE COMMON OVER MUCH OF OKLAHOMA. BEHIND THE TROUGH...WINDS TURN TO NORTHWEST AND DEWPOINTS DROP INTO THE 30S AND 40S. THIS TROUGH MAY ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON...AND IS EXPECTED TO LIE FROM MEDFORD TO WAURIKA BY MID AFTERNOON. ALTHOUGH WINDS AHEAD OF THE TROUGH ARE SOMEWHAT VEERED WITH WIND DIRECTIONS FROM THE SOUTHWEST...ENOUGH CONVERGENCE MAY DEVELOP TO INITIATE THUNDERSTORMS. ANOTHER POSSIBLE FOCUS FOR THUNDERSTORMS IS A RESULT OF MORNING CONVECTION WHICH OCCURRED ACROSS NORTHERN OKLAHOMA. THUNDERSTORMS LEFT BEHIND AN OUTFLOW BOUNDARY WHICH RUNS FROM ALVA TO FAIRVIEW TO NEAR OKLAHOMA CITY AT NOON. CONVERGENCE ALONG THIS BOUNDARY IS ALSO NOT THAT STRONG...BUT AS THE SURFACE TROUGH TO THE WEST INTERSECTS THIS BOUNDARY...AN AREA OF ENHANCED LOW LEVEL FORCING IS EXPECTED TO DEVELOP SOMEWHERE NEAR OKLAHOMA CITY. AS AFTERNOON HEATING PROGRESSES...THE ATMOSPHERE IS EXPECTED TO BECOME MORE UNSTABLE AND A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN SEVERE WEATHER THREATS ARE EXPECTED TO BE LARGE HAIL AND STRONG WINDS. THE SEVERE WEATHER THREAT WILL SHIFT TO EASTERN OKLAHOMA THIS EVENING. SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE AcCTIVATION THIS AFTERNOON AND EARLY TONIGHT. DLF
Local storm report, Mar 26, 4:05 PM CST, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CST SUN MAR 26 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 1 SE CHANDLER OK 1.00 INCH HAIL
03/26/00 LINCOLN SPOTTER REPORT
0355 PM 1 E MEEKER OK 1.00 INCH HAIL
03/26/00 LINCOLN SPOTTER REPORT
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:27 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 48 min |
| Mar 26, 4:12 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 48 min |
| Mar 26, 4:13 PM CST | Severe Thunderstorm Warning | OUN | Cleveland | 47 min |
| Mar 26, 4:35 PM CST | Tornado Warning | OUN | Seminole | 40 min |
| Mar 26, 4:45 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie | 45 min |
| Mar 26, 4:54 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 66 min |
| Mar 26, 5:10 PM CST | Tornado Warning | OUN | Hughes | 50 min |
| Mar 26, 5:14 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 31 min |
| Mar 26, 5:17 PM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 28 min |
| Mar 26, 5:41 PM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 34 min |
| Mar 26, 5:43 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.